Sunday, October 16, 2011

faking it 'til you make it...

... that's me at the moment. Faking it 'til I make it. I get up, have a shower, get dressed, put on some make up, and try and pretend. However that gets a whole lot harder to do when you have to change medication.

The process of coming off one anti-depressant/anti-anxiety med and going onto another is particularly unpleasant. Make that FUCKING unpleasent. Well it is for me. Coming off one by reducing the dose by half made me agitated, anxious, angry and down right revolting to be around. (I wanted to punch something. I don't like feeling that way!)  I felt like I was above my body watching what was happening, hating every minute of it, and not being able to do anything about it. And having the internal dialogue in my head shouting YOU ARE A FAILURE, FAILURE, FAILURE.

Starting the new med on the first day made me feel nauseous, and agitated and anxious. At least the angry part had gone. By the end of the day I was starting to feel "normal" ... whatever normal is, but at least less agitated and anxious.

I don't want to be around anyone at the moment. My kids, my man, my mother, my animals, my friends... no one or anything. I'm having a pity party by myself, a bowl of dry nutrigrain, and a bottle of coke for company, and stupid catch up TV.... Today I'm not faking it. I'm too tired to pretend.

This week can just disappear...with me... until I come out the other side feeling less like a fruit cake, and more like a relative 'sane' individual.

This is my grumble sunday. Thanks Madam Bipolar... I feel slighty better just for blurting and whinging and having a pity party.




As an aside has anyone seen this new ad:

Change your mind about mental illness



10 comments:

  1. :( I came off anti depressants once. i just stopped. My doctor got upset, because it's apparently not good to do that...anyway. I know the feeling of being outside your brain. I am glad you've taken some time to just 'be' and relax and not think about anything (except how crappy the tv shows are) x

    ReplyDelete
  2. Oh sometimes you just need that pity time! It builds you up to be able to cope again!

    ReplyDelete
  3. Darling that is shit. Just take it hour by hour. You will get better. Take care. Xxx

    ReplyDelete
  4. Zoe - I did that - ten years ago, and the result was not good. and somewhere I never ever want to go to again... which is kinda why I have felt so afraid. Thank you for "hearing" me. x

    Sierra - Yep - cause we super women need to rebuild our strength some times. Onwards and upwards, and tomorrow is a brand new day... thank fuck!

    Madam Bipolar - thank you... You make me feel brave. I think I'm coming through to the other side of sort of ok. bit nauseous, upset tummy, but not wanting to punch a wall... so that has to be a good thing. right? :) x

    ReplyDelete
  5. I've been on and off anti-depressants before both for depression and epilepsy. The whole process is unpleasant to say the least. I hope you come out the other side very soon and that the medication does it's job!

    ReplyDelete
  6. I have come off Efexor and Cymbalta and at the time it was very difficult.
    Try not to be too hard on yourself because it is a tough thing to do.
    If all else fails, go and see your GP or psychiatrist because it can be tough.
    xxx

    ReplyDelete
  7. Madam Bipolar - Pristiq sucks. big time. the withdrawal is hideous. thankfully that is behind me. Its actually cymbalta that I have started. I am hoping that it kicks the anxiety monster to the kerb. At the moment, I'm still feeling "ick" in my tummy but it has only been three days. And I slept last the night the best I have slept in a very long time. thanks for checking in on me. x

    ReplyDelete
  8. Popping by from Grumble Sunday... I have no experience with medication and coming off it but loads in venting frustrations - keep the ranting and the venting coming. I always feel a huge weight has been lifted when I get it all out.

    I hope that time passes quickly and the new meds are what you need, x

    ReplyDelete
  9. I totally understand how it feels to withdrawl from meds.... it's horrible! I've just done my own grumble about meds actually! I hope it's not too long and painful for you! and yes, I've seen the ad and it's gives me goosebumps because I'm happy that people are more open to speaking out about mental illness!

    ReplyDelete
  10. Hiya Vicky.

    Interesting how we are both going through a period of great change. Although I haven't rung or been blogging [& only just catching up on your news] I've been aware that we are on a similar road... trudging through through you know what..

    I'm garnering new support systems... I think I am getting stronger but still feel very vulnerable.. not game to stand up too quickly lest I rock the boat, go under and find that I can't swim.

    I never EVER want to have another anxiety attack or panic as long as I live. It is a hard one. I must continue this thought later when I have a little more time..

    Love and hugs .. I think of you every day x0x

    ReplyDelete

Thanks for stopping by... Leave some love :-)

 

Blog Design by Sommerfugl Design